Leukemia Home > Drug Interactions With Busulfan
The following sections explain in detail the potentially negative reactions that can occur when busulfan is combined with any of the drugs listed above.
Theoretically, acetaminophen could increase blood levels of busulfan, potentially increasing the risk for side effects. If you routinely use acetaminophen during busulfan treatment, let your healthcare provider know.
Combining chemotherapy medicines, including busulfan, with amphotericin B could increase the risk for potentially serious amphotericin B side effects, such as kidney damage, low blood pressure (hypotension), and breathing problems. Your healthcare provider may choose to monitor you more closely if you use these medicines together.
Biologic and Immunologic Medications
If you take certain biologic or immunologic medicines during busulfan treatment, you could have an increased risk for potentially serious side effects, including infections, anemia, and possibly the development of other cancers. Busulfan should not be used in combination with some biologic or immunologic medicines, while other combinations will require dosage adjustments or close monitoring. Talk to your healthcare provider about this potential reaction if you are taking biologic or immunologic medicines with busulfan.
Using clozapine and busulfan together may cause extremely low white blood cell counts, which would increase your risk for serious infections. Talk to your healthcare provider about this potential interaction if you take clozapine. Do not stop taking clozapine unless your healthcare provider specifically tells you to do so.
Cyclophosphamide may increase blood levels of busulfan, increasing your risk for side effects, such as liver and heart problems. Your healthcare provider may choose to monitor you more closely if you take these medicines together.